Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 24, 2009, 2:41 AM MST for Albany County, Carbon County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2009, 2:41 AM MST (09:41 UTC)
- Expired
- Nov 24, 2009, 6:16 AM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 240941 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 AM MST TUE NOV 24 2009 ...STRONG WINDS WILL CONTINUE THROUGH MID MORNING IN THE ARLINGTON AND ELK MOUNTAIN AREA... .WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH IN THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH 9 AM WITH GUSTS AS HIGH AS 65 MPH. THE WINDS WILL GRADUALLY DIMINISH AFTER THAT TIME. WYZ110-241600- /O.NEW.KCYS.HW.W.0077.091124T0941Z-091125T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 241 AM MST TUE NOV 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH IN THE AREA UNTIL 9 AM WITH SOME GUSTS TO 65 MPH. THE WINDS WILL GRADUALLY DIMINISH AFTER THAT TIME. THE WARNING AREA INCLUDES A PORTION OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH 9 AM...ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. AT 220 AM...ARLINGTON WAS REPORTING WIND GUSTS TO 61 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
2 follow-up statements
000 WWUS75 KCYS 241135 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 435 AM MST TUE NOV 24 2009 ...STRONG WINDS WILL CONTINUE THROUGH MID MORNING IN THE ARLINGTON AND ELK MOUNTAIN AREA... .WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH IN THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH 9 AM WITH GUSTS AS HIGH AS 65 MPH. THE WINDS WILL GRADUALLY DIMINISH AFTER THAT TIME. WYZ110-241600- /O.EXT.KCYS.HW.W.0077.000000T0000Z-091124T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 435 AM MST TUE NOV 24 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST THIS MORNING. WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH IN THE AREA UNTIL 9 AM WITH SOME GUSTS TO 65 MPH. THE WINDS WILL GRADUALLY DIMINISH AFTER THAT TIME. THE WARNING AREA INCLUDES A PORTION OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH 9 AM...ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. AT 220 AM...ARLINGTON WAS REPORTING WIND GUSTS TO 61 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
000 WWUS75 KCYS 241316 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 616 AM MST TUE NOV 24 2009 ...WINDS HAVE DIMINISHED IN AREAS JUST TO THE NORTH OF THE SNOWY RANGE... .WINDS HAVE DECREASED SOME IN AREAS JUST TO NORTH OF THE SNOWY RANGE SINCE 5 AM. PLACES SUCH AS ARLINGTON AND ELK MOUNTAIN WILL STILL EXPERIENCE WIND GUSTS TO 50 MPH THROUGH THE REST OF THE MORNING. WYZ110-241430- /O.CAN.KCYS.HW.W.0077.000000T0000Z-091124T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 616 AM MST TUE NOV 24 2009 ...HIGH WIND WARNING IS CAN CELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED SOME IN AREAS JUST TO NORTH OF THE SNOWY RANGE SINCE 5 AM. HOWEVER...PLACES SUCH AS ARLINGTON AND ELK MOUNTAIN WILL STILL EXPERIENCE WIND GUSTS TO 50 MPH THROUGH THE REST OF THE MORNING. BETWEEN 215 AM AND 5 AM...WINDS AT ARLINGTON WERE SUSTAINED BETWEEN 40 AND 50 MPH WITH GUSTS AS HIGH AS 61 MPH. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 23, 8:44 PM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Nov 23, 8:44 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 844 PM MST MON NOV 23 2009 .UPDATE... A DRYING AND STABILIZING AIR MASS HAS DISSIPATED ANY HINT OF WRAP-AROUND MOISTURE ACROSS SE ZONES THIS EVENING. SATELLITE PIX DEPICT ONLY A FEW CLOUD FRAGMENTS REMAINING ACROSS SOUTHEAST WYOMING AND THE WESTERNMOST ROW OF COUNTIES IN NEBRASKA. SO...HAVE REDUCED CLOUD-COVER ACROSS ALL AREAS OF THE CWA OVERNIGHT. REMOVED PRECIP CHANCES ACROSS THE SOUTHEAST...BUT DID KEEP SMALL CHANCES GOING ACROSS JUST THE HIGHER PEAKS OF THE SNOWY RANGE THROUGH MIDNIGHT. OTHERWISE...CONDITIONS WILL REMAIN DRY THROUGH THE REMAINDER OF THE OVERNIGHT. HAHN && .PREV DISCUSSION... /ISSUED 152 PM MST MON NOV 23 2009/ SHORT TERM...TONIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR LOOP SHOWS ISOLD SNOW SHOWERS/FLURRIES OVER THE MOUNTAINS OF SRN WYOMING AND ALONG I25 NORTH OF CHEYENNE WITH DOUGLAS REPORTING A HALF MILE VISIBILITY AND MODERATE SNOW IN THE LAST HALF HOUR. EXPECT HIS ACTIVITY TO REMAIN ISOLATED INTO LATE THIS AFTERNOON BEFORE DISSIPATING AROUND SUNSET AS THE COLD FRONT AND INTENSIFYING SURFACE LOW OVER KANSAS CONTINUE TO PUSH EAST OF THE REGION TONIGHT. EXPECT TEMPS TO REMAIN BELOW NORMAL TONIGHT WITH CLEARING SKIES AND GOOD RADIATIONAL COOLING. WINDS WILL SLOWLY DISSIPATE BY MIDNIGHT AS THE PRESSURE GRADIENT DECREASES ACROSS THE REGION. THE UPPER LEVEL TROUGH CURRENTLY OVER THE AREA IS EXPECTED TO PUSH EAST OF THE AREA INTO THE GREAT PLAINS AND GREAT LAKES REGION BY TUESDAY RESULTING IN COOL NORTHWEST FLOW OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...WITH HIGHS IN THE UPPER 30S TO UPPER 40S EAST OF THE LARAMIE RANGE...AND UPPER 20S TO MID 30S ACROSS CARBON AND ALBANY COUNTIES. MODELS IN GOOD AGREEMENT FOR WEDNESDAY...SHOWING THE NEXT COLD FRONT MOVING INTO THE HIGH PLAINS. THIS FRONT WILL BE DRIER...SINCE ITS EXPECTED TO MOVE INTO THE AREA FROM THE NORTH AND HAS VERY LITTLE MOISTURE WITH IT. HOWEVER...MODELS SHOW A STRONG 120 KT JET PUSHING ACROSS ERN WYOMING EARLY WEDNESDAY AND SOME LLVL LIFT...SO CAN NOT RULE OUT A BAND OF LIGHT SNOW OR FLURRIES ALONG THE FRONT OVER THE NRN NEBRASKA PANHANDLE AND ERN WYOMING TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. AFTER THE FRONT PUSHES ACROSS THE AREA...EXPECT WINDS TO INCREASE FROM THE NORTH BETWEEN 25 TO 35 MPH WITH GUSTS POSSIBLY AROUND 50 MPH WEDNESDAY ALONG AND EAST OF THE LARAMIE RANGE WITH WIND ADVISORY CONDITIONS POSSIBLE OVER THE PANHANDLE. OTHERWISE...COOLER THAN NORMAL TEMPS WILL CONTINUE INTO WEDNESDAY WITH HIGHS 3 TO 7 DEGS COOLER COMPARED TO TUESDAY. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...DRY AND MILD CONDITIONS EXPECTED FOR THANKSGIVING DAY THROUGH FRIDAY AS AN UPPER RIDGE SHIFTS ACROSS THE REGION. SOME BREEZINESS OVER AN CLOSE TO THE MOUNTAINS AS SOME SFC TROFFING CREATES SOME DECENT PRESSURE GRADIENT BUT NO HIGH WINDS FORESEEN. OVER THE WEEKEND INTO EARLY NEXT WEEK NEXT UPPER SYSTEM SHOULD AFFECT THE AREA. MODELS DIFFER ON HANDLING OF THIS SYSTEM...MAINLY WITH HOW MUCH ENERGY GOES WHERE...WHICH WOULD AFFECT DETAILS OVER THE CWA. CURRENT EXTENDED FCST LOOKS TO BE IN DECENT SHAPE AND CANNOT SEE GOOD REASON TO ALTER AT THIS TIME. WILL MAINTAIN COOLING TREND OVER THE WEEKEND AS NEXT FRONT DUE FRIDAY NIGHT WITH SOME LIGHT PCPN POSSIBLE MAINLY OVERT THE MTNS AND FAR NORTH SECTIONS OF THE CWA. OTHERWISE NO BIG SURGES OF VERY COLD AIR SEEN HEADED THIS WAY WITH GENERALLY PROGRESSIVE PATTERN KEEPING ARCTIC AIR BOTTLED WELL NORTH. && AVIATION...CURRENT OBSERVATIONS SHOW IMPROVING CONDITIONS THIS AFTERNOON AS THE COLD FRONT...WHICH PUSHED ACROSS THE AREA YESTERDAY EVENING AND LAST NIGHT...CONTINUES TO MOVE SOUTHEAST INTO KANSAS AND CNTRL NEBRASKA. SNOW HAS DIMINISHED TO ISOLD SNOW SHOWERS...MAINLY IN THE MOUNTAINS AND ALONG I25. HOWEVER...NORTHWEST WINDS WILL REMAIN GUSTY INTO THIS EVENING WITH SUSTAINED WINDS BETWEEN 15 TO 25 KTS AND GUSTS AROUND 35 KTS...BECOMING WEST AND DIMINISHING TO 10 TO 20 KTS LATE IN THE EVENING. EXPECT BRIEF PERIODS OF IFR CONDITIONS IN MODERATE SNOW SHOWERS LATE THIS AFTERNOON...WITH ACTIVITY DISSIPATING AROUND SUNSET. && FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THURSDAY WITH COOL TEMPERATURES AND HIGH HUMIDITIES EXPECTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...TJT LONG TERM...RE
Hazardous weather outlook, Nov 23, 12:18 PM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1218 PM MST MON NOV 23 2009 NEZ002-003-019>021-054-055-095-096-WYZ101>119-241230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1218 PM MST MON NOV 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 24, 1:31 AM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 131 AM MST TUE NOV 24 2009 WYZ106-110-116-117-241300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 131 AM MST TUE NOV 24 2009 ...STRONG WEST WINDS WILL CONTINUE THROUGH SUNRISE OVER PARTS OF SOUTHEAST WYOMING... WEST WINDS WILL GUST BETWEEN 40 AND 50 MPH THROUGH SUNRISE OVER AND NEAR THE LARAMIE RANGE AS WELL AS THE ARLINGTON AREA. THE STRONG WINDS WILL AFFECT PARTS OF INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND AND INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE AND IN THE ARLINGTON AREA. THE HIGHEST WIND GUST REPORTED SO FAR HAS BEEN 49 MPH AT ARLINGTON AT 110 AM. TRAVELERS OVER AND NEAR THE LARAMIE RANGE AND THE ARLINGTON AREA THROUGH SUNRISE SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS AND SUDDEN GUSTS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. WEILAND
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.